Alert archive / New York / Small Craft Advisories in 2012
Small Craft Advisory 54, NWS New York, NY
NWS New York, NY issued this small craft advisory at Apr 30, 2012, 3:35 PM EDT. It took effect at May 1, 2012, 4:00 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2012, 3:35 PM EDT (19:35 UTC)
- In effect from
- May 1, 2012, 4:00 AM EDT
- Expired
- May 1, 2012, 9:34 PM EDT
- In force
- 18 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
498 WHUS71 KOKX 301935 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 335 PM EDT MON APR 30 2012 ...GUSTY WINDS AND ROUGH OCEAN SEAS DEVELOPING LATE TONIGHT INTO TUESDAY... ANZ350-353-355-010345- /O.NEW.KOKX.SC.Y.0054.120501T0800Z-120502T0400Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 335 PM EDT MON APR 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TUESDAY TO MIDNIGHT EDT TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TUESDAY TO MIDNIGHT EDT TUESDAY NIGHT. * LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND. * WINDS...SOUTH 15 TO 25 KT. OCCASIONAL GUSTS UP TO 35 KT TUE MORNING. * SEAS...5 TO 8 FEET. * TIMING...LATE TONIGHT THROUGH TUE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-010345- /O.NEW.KOKX.SC.Y.0054.120501T1000Z-120501T1800Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 335 PM EDT MON APR 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 2 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 2 PM EDT TUESDAY. * LOCATION...THE SOUND AND BAYS OF EASTERN LONG ISLAND. * WINDS...SOUTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * TIMING...TUE MORNING AND EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ345-010345- /O.NEW.KOKX.SC.Y.0054.120501T1000Z-120501T1600Z/ SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 335 PM EDT MON APR 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO NOON EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO NOON EDT TUESDAY. * LOCATION...THE LONG ISLAND SOUTH SHORE BAYS. * WINDS...SOUTH 15 TO 20 KT WITH GUSTS UP TO 30 KT. * TIMING...TUE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
033 WHUS71 KOKX 010029 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 829 PM EDT MON APR 30 2012 ...GUSTY WINDS AND ROUGH OCEAN SEAS DEVELOPING LATE TONIGHT AND CONTINUING TUESDAY... ANZ350-353-355-010830- /O.CON.KOKX.SC.Y.0054.120501T0800Z-120502T0400Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 829 PM EDT MON APR 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TUESDAY TO MIDNIGHT EDT TUESDAY NIGHT... * LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND. * WINDS...SOUTH 15 TO 25 KT. OCCASIONAL GUSTS UP TO 35 KT TUESDAY MORNING. * SEAS...5 TO 8 FEET. * TIMING...LATE TONIGHT THROUGH TUE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-010830- /O.CON.KOKX.SC.Y.0054.120501T1000Z-120501T1800Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 829 PM EDT MON APR 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM EDT TUESDAY... * LOCATION...THE SOUND AND BAYS OF EASTERN LONG ISLAND. * WINDS...SOUTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * TIMING...TUE MORNING AND EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ345-010830- /O.CON.KOKX.SC.Y.0054.120501T1000Z-120501T1600Z/ SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 829 PM EDT MON APR 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO NOON EDT TUESDAY... * LOCATION...THE LONG ISLAND SOUTH SHORE BAYS. * WINDS...SOUTH 15 TO 20 KT WITH GUSTS UP TO 30 KT. * TIMING...TUE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
192 WHUS71 KOKX 010803 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 403 AM EDT TUE MAY 1 2012 ...GUSTY WINDS TODAY... ...ROUGH OCEAN SEAS INTO THIS EVENING... ANZ355-011615- /O.EXT.KOKX.SC.Y.0054.000000T0000Z-120501T2200Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 403 AM EDT TUE MAY 1 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND. * WINDS...SW 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 6 FT. * TIMING...TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-011615- /O.CON.KOKX.SC.Y.0054.000000T0000Z-120502T0400Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 403 AM EDT TUE MAY 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND. * WINDS...S 20 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FT. * TIMING...INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-011615- /O.CON.KOKX.SC.Y.0054.120501T1000Z-120501T1800Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 403 AM EDT TUE MAY 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * LOCATION...THE SOUND AND BAYS OF EASTERN LONG ISLAND. * WINDS...S 15 TO 20 KT WITH GUSTS UP TO 30 KT. * TIMING...INTO EARLY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ345-011600- /O.CON.KOKX.SC.Y.0054.120501T1000Z-120501T1600Z/ SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 403 AM EDT TUE MAY 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * LOCATION...THE LONG ISLAND SOUTH SHORE BAYS. * WINDS...SO 15 TO 20 KT WITH GUSTS UP TO 30 KT. * TIMING...THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
205 WHUS71 KOKX 011550 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1150 AM EDT TUE MAY 1 2012 ...GUSTY WINDS TODAY... ...ROUGH OCEAN SEAS INTO THIS EVENING... ANZ330-340-011700- /O.CAN.KOKX.SC.Y.0054.000000T0000Z-120501T1800Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 1150 AM EDT TUE MAY 1 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE FALLEN BELOW SMALL CRAFT LEVELS...THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ ANZ345-011700- /O.CAN.KOKX.SC.Y.0054.000000T0000Z-120501T1600Z/ SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1150 AM EDT TUE MAY 1 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE FALLEN BELOW SMALL CRAFT LEVELS...THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ ANZ350-353-020000- /O.CON.KOKX.SC.Y.0054.000000T0000Z-120502T0400Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 1150 AM EDT TUE MAY 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. * TIMING...INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ355-012200- /O.CON.KOKX.SC.Y.0054.000000T0000Z-120501T2200Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1150 AM EDT TUE MAY 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 6 FEET. * TIMING...TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
511 WHUS71 KOKX 011951 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 351 PM EDT TUE MAY 1 2012 ...ROUGH SEAS INTO THIS EVENING FOR PORTIONS OF THE OCEAN... ANZ355-012100- /O.CAN.KOKX.SC.Y.0054.000000T0000Z-120501T2200Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 351 PM EDT TUE MAY 1 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS HAVE FALLEN BELOW SMALL CRAFT LEVELS...THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ ANZ350-353-020400- /O.CON.KOKX.SC.Y.0054.000000T0000Z-120502T0400Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 351 PM EDT TUE MAY 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * LOCATION...FIRE ISLAND INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...NORTH 10 TO 15 KT WITH GUSTS UP TO 20 KT. * SEAS...3 TO 5 FEET. * TIMING...THROUGH MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
100 WHUS71 KOKX 020134 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 934 PM EDT TUE MAY 1 2012 ...ROUGH SEAS ON EASTERN OCEAN WATERS THIS EVENING... ANZ350-020400- /O.CAN.KOKX.SC.Y.0054.000000T0000Z-120502T0400Z/ /O.NEW.KOKX.SW.Y.0012.120502T0134Z-120502T0400Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 934 PM EDT TUE MAY 1 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * LOCATION...MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM. * SEAS...4 TO 6 FT. * TIMING...THROUGH MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ353-020245- /O.CAN.KOKX.SC.Y.0054.000000T0000Z-120502T0400Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 934 PM EDT TUE MAY 1 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS SUBSIDED BELOW 5 FT...AND WILL BE AROUND 4 FT THROUGH THE OVERNIGHT. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 30, 1:48 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Apr 30, 1:48 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 148 PM EDT MON APR 30 2012 .SYNOPSIS... HIGH PRESSURE WILL MOVE TO THE EAST TODAY. LOW PRESSURE WILL APPROACH TONIGHT...AND THEN PASS JUST TO THE SOUTH ON TUESDAY. A FRONTAL BOUNDARY WILL THEN SLOWLY LIFT ACROSS THROUGH THE END OF THE WEEK. WEAK HIGH PRESSURE WILL ATTEMPT TO BUILD IN FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPPER RIDGING BUILDS INTO THE REGION TODAY...WITH RETURN FLOW DEVELOPING AS HIGH PRESSURE MOVES TO THE EAST. SUNNY SKIES WILL GIVE WAY TO INCREASING WAA CLOUD COVER LATE THIS AFTERNOON. LOW CLOUDS SPREADING NE FROM THE DELMARVA REGION WOULD MAKE IT TO NYC BY LATE AFTERNOON...BUT THINK DAYTIME HEATING WILL WORK TO ERODE THE LEADING EDGE UNTIL EVENING. WITH THICKER CLOUDS EXPECTED TO ARRIVE A LITTLE LATER...HAVE RAISED HIGH TEMPS SLIGHTLY FARTHER INLAND AND AWAY FROM DIRECT MARITIME INFLUENCE...WITH SOME UPPER 60S POSSIBLE THERE... OTHERWISE LOWER AND MID 60S...COOLEST AT THE COAST. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/... UPPER RIDGE FLATTENS DURING THIS TIME PERIOD...WITH COMBINED UPPER JET STREAK/SHORTWAVE ENERGY OVER THE MID MISSISSIPPI RIVER VALLEY APPROACHING THE REGION TONIGHT AND THEN CROSSING THROUGH ON TUESDAY. AT THE SURFACE...RESULTANT LOW PRESSURE APPROACHES FROM THE OHIO VALLEY TONIGHT WITH OVERRUNNING RAIN DEVELOPING FROM W TO E AFTER MIDNIGHT AND THEN TAPERING TO DRIZZLE FROM W TO E TUESDAY MORNING AS LLJ JET FORCING SLIDES EAST. ONSHORE WINDS MAY GET A BIT BREEZY TOWARDS MORNING. TEMPS EXPECTED TO HOLD NEAR SEASONABLE WITH MOIST AND MILD ONSHORE FLOW. SOME UNCERTAINTY IN EXACT TRACK OF THE LOW AND HOW FAR NORTH ASSOCIATED WARM FRONT GETS ON TUESDAY. WITH MODELS HINTING AT A BIT OF COOL AIR DAMMING INTO SOUTHERN NEW ENGLAND...PREFER THE SUPPRESSED TRACK OF APPROACHING LOW PRESSURE TRACKING/RE-DEVELOPING JUST SOUTH OF THE AREA TUESDAY AFTERNOON AND THEN GRADUALLY SLIDING EAST THROUGH THE EVENING. THIS WOULD KEEP ITS ASSOCIATED WARM FRONT SOUTH OF THE REGION. SO ALTHOUGH THE DEEPEST MOISTURE/BEST FORCING SLIDES EAST TUESDAY MORNING...CONTINUED MOIST LOW-LEVEL E/NE FLOW TO THE NORTH OF THE LOW UNDER A STRONG INVERSION WILL LIKELY RESULT IN STRATUS/DRIZZLE AND PATCHY FOG FOR MUCH OF THE AREA THROUGH TUESDAY AFTERNOON. BASED ON ABOVE THINKING WILL LEAN TOWARDS COOLER MET GUIDANCE...HOLDING TEMPS IN THE MID/UPPER 50S EASTERN 3/4 OF THE REGION...TO MID 60S FAR W ZONES WITH POTENTIAL FOR SOME PARTIAL CLEARING LATE. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... H5 RIDGE WILL SLOWLY BUILD INTO THE REGION THRU THE END OF THE WEEK. THE WARM FRONT HOWEVER LOOKS LIKE IT WILL HAVE A HARD TIME MAKING IT THRU...AND WILL LIKELY NOT MAKE IT TIL LATE THU OR FRI. RESIDUAL MOISTURE TUE NGT WITH ONSHORE FLOW. GFS APPEARS TOO DRY UNDER THIS REGIME...AND HAVE KEPT LOW CLOUDS WITH AREAS OF -DZ IN THE FCST THRU THE NGT. TEMPS WILL BARELY DROP IN THIS SCENARIO SO WENT CLOSER TO THE WARMER BIAS-CORRECTED GFS MOS. SUBSIDENCE WILL GIVE WAY WED MRNG...ALLOWING FOR SOME -SHRA TO DEVELOP BY AFTN. CONVECTIVE WAVE INDUCED OVER NY STATE/PA WILL AID IN ENHANCING THE PCPN CHANCES WED NGT. HEIGHTS BUILD ON THU. WARMER EXCEPT CSTL AREAS AND ERN ZONES WITH ONSHORE FLOW. CWA WILL BE IN THE FAVORABLE POSITION OF THE H5 RIDGE IN WHICH SHRTWV ENERGY WILL BE FLOWING...SO PCPN CHANCES MAINTAINED IN THE FCST. A LITTLE CAPE STARTS TO CREEP INTO THE PICTURE ACROSS THE FAR WRN ZONES...SO INCLUDED CHANCES FOR AN EMBEDDED TSTM LATE. CHANCE FOR -SHRA AND SLIGHT CHANCE FOR TSTMS ALL AREAS THU NGT WITH WAA ALOFT. CWA IN THE WARM SECTOR ON FRI. GFS INDICATES SOME MDT CAPE LAYING AROUND ACROSS THE WRN HALF OF THE CWA BY AFTN. POPS UNCHANGED BUT INCLUDED TSTMS ACROSS THE W AND KEPT ONLY SHRA E. AS THE UPR LVL WAVE DEVELOPS IN RESPONSE TO ANY CONVECTION...INCLUDED TSTMS ALL AREAS FRI NGT AS THE SYSTEM PASSES. GFS BRING THE BOUNDARY S OF THE CWA WITH THE FRI NGT WAVE...ALLOWING WEAK HIGH PRES TO RIDGE SEWD INTO THE CWA FROM CANADA. THE ECMWF KEEPS THE BOUNDARY INVOF THE CWA. HAVE MAINTAINED THE FAIR WEATHER FCST FOR NOW TIL SOME CONSISTENCY IN MODEL SOLNS DEVELOPS. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... HIGH PRESSURE SOUTH OF THE TERMINALS WILL PUSH SOUTHEAST FOR THE REMAINDER OF THE AFTERNOON AND EVENING. MEANWHILE...LOW PRESSURE AND ITS ASSOCIATED WARM FRONT WILL APPROACH AND MOVE ACROSS THE AREA TONIGHT AND EARLY TUESDAY. VFR PREVAILS THROUGH EARLY TONIGHT WITH CONDITIONS FALLING TO MVFR AROUND MIDNIGHT. AS THE LOW MOVES CLOSER TO THE REGION...RAIN WILL DEVELOP AROUND MIDNIGHT AND CONDITIONS ARE FORECAST TO FALL TO IFR OR LESS AROUND 09Z. CONDITIONS WILL GRADUALLY IMPROVE BACK TO MVFR AND VFR DURING THE SECOND HALF OF TUESDAY MORNING AND EARLY AFTERNOON. WINDS HAVE OR WILL BECOME SOUTHERLY THIS AFTERNOON. THERE MAY BE SOME SEA BREEZE ENHANCEMENT SO HAVE INCREASED THE SUSTAINED SPEEDS A BIT ALONG THE COAST. A FEW GUSTS WILL BE POSSIBLE...BUT CONFIDENCE NOT HIGH ENOUGH TO INCLUDE IN THE TAF. UNCERTAINTY WITH ONSET OF MVFR AND IFR CONDITIONS LATE TONIGHT INTO TUESDAY MORNING WHICH COULD VARY BY A FEW HOURS AND ESPECIALLY WITH THE WIND DIRECTION TUESDAY MORNING INTO THE AFTERNOON. THERE IS ALSO CHANCE OF AN ISOLATED EMBEDDED THUNDERSTORM WITH THE RAIN TONIGHT. CONFIDENCE IS LOW AND HAVE NOT INCLUDED IN THE TAF. ...NY METRO ENHANCED AVIATION WEATHER SUPPORT... DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE) KJFK FCSTER COMMENTS: TIMING OF BROKEN 4-5KFT CIGS MAY BE OFF BY AN HOUR OR TWO. AN OCCASIONAL GUST MAY BE POSSIBLE THIS AFTERNOON TO 20 KT. OTHERWISE...HIGH CONFIDENCE IN FORECAST THROUGH 00Z. KLGA FCSTER COMMENTS: TIMING OF BROKEN 4-5KFT CIGS MAY BE OFF BY AN HOUR OR TWO. OTHERWISE...HIGH CONFIDENCE IN FORECAST THROUGH 00Z. KEWR FCSTER COMMENTS: TIMING OF BROKEN 4-5KFT CIGS MAY BE OFF BY AN HOUR OR TWO. OTHERWISE...HIGH CONFIDENCE IN FORECAST THROUGH 00Z. KTEB FCSTER COMMENTS: TIMING OF BROKEN 4-5KFT CIGS MAY BE OFF BY AN HOUR OR TWO. OTHERWISE...HIGH CONFIDENCE IN FORECAST THROUGH 00Z. KHPN FCSTER COMMENTS: TIMING OF BROKEN 4-5KFT CIGS MAY BE OFF BY AN HOUR OR TWO. OTHERWISE...HIGH CONFIDENCE IN FORECAST THROUGH 00Z. KISP FCSTER COMMENTS: TIMING OF BROKEN 4-5KFT CIGS MAY BE OFF BY AN HOUR OR TWO. AN OCCASIONAL GUST MAY BE POSSIBLE THIS AFTERNOON TO 20 KT. OTHERWISE...HIGH CONFIDENCE IN FORECAST THROUGH 00Z. OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY... .TUESDAY AFTERNOON AND NIGHT...CONDITIONS GRADUALLY IMPROVING TO MVFR/VFR. CHANCE OF DRIZZLE AND FOG. .WEDNESDAY-SATURDAY...POSSIBLE MVFR CONDITIONS IN SCT SHOWERS THROUGH THE PERIOD. THUNDERSTORMS POSSIBLE FOR WESTERN PORTIONS THURSDAY AFTERNOON THROUGH FRIDAY. && .MARINE... SUB SCA CONDITIONS TODAY AS HIGH PRESSURE SLIDES EAST. THEN INCREASING SE WINDS TONIGHT INTO TUESDAY MORNING AS LOW PRESSURE APPROACHES. WINDS EXPECTED TO GENERALLY REMAIN JUST BELOW SCA...WITH OCEAN SEAS POSSIBLY BUILDING TO MARGINAL SCA BY TUESDAY MORNING AND THEN LINGERING THROUGH THE DAY. CONFIDENCE ON THIS MARGINAL OCCURRENCE IS TOO LOW AT THIS POINT IN A STRONGLY INVERTED ENVIRONMENT TO ISSUE AN SCA. MARGINAL SCA SEAS ON THE ERN OCEAN TUE EVE WILL SUBSIDE BY WED MRNG AS LOW PRES TRACKS E OF CAPE COD. A SLOW MOVING FRONTAL BOUNDARY WILL THEN MEANDER NEAR THE WATERS THRU THE END OF THE WEEK. THE POSITION OF THE FRONT WILL HAVE AN IMPACT ON WIND DIRECTION...BUT SPEED WILL BE LIGHT...KEEPING ALL WATERS BLW SCA CRITERIA THRU THE PERIOD. && .HYDROLOGY... 1/4 TO 1/2 INCH QPF EXPECTED TONIGHT THROUGH TUESDAY. THEREAFTER...PERIODS OF MEASURABLE PCPN ARE POSSIBLE THRU THE END OF THE WEEK. WIDESPREAD HEAVY RAINFALL HOWEVER IS NOT EXPECTED ATTM. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...JMC/NV NEAR TERM...JMC/GOODMAN/NV SHORT TERM...NV LONG TERM...JMC AVIATION...BC MARINE...JMC/NV HYDROLOGY...JMC/NV
Hazardous weather outlook, Apr 30, 7:31 AM EDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 731 AM EDT MON APR 30 2012 ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108- NYZ067>075-078>081-176>179-011145- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 731 AM EDT MON APR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. JMC
Nearby
Small Craft Advisories in New York, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.